Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 24, NWS Green Bay, WI

May 31, 2000Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 31, 2000, 3:17 AM CDT for Winnebago County, Wisconsin. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 31, 2000, 3:17 AM CDT (08:17 UTC)
Expired
May 31, 2000, 4:05 AM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Winnebago County, WI

What was reported inside it

TimeReportWhereRemark
May 31, 3:30 AM CDTHail 1Winchester, WI
May 31, 3:40 AM CDTHail 1.75Neenah, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WUUS53 KGRB 310817
SVRGRB
WIC139-310905-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CDT WED MAY 31 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 405 AM CDT

* AT 313 AM CDT ...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES WEST OF WINNECONNE.  THE STORM WAS
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINNECONNE AT 325 AM CDT
  LARSEN AT 330 AM CDT
  NEENAH AT 335 AM CDT

THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

RDM/RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:30 PM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, May 30, 8:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CDT TUE MAY 30 2000

DURING THE LATE AFTN AND EARLY EVENING...850 MB WINDS ON THE BLUE RIVER
PROFILER BACKED FROM WNW TO SW. THE RESULTING INCR IN LIFT LIKELY CAUSED
THE FORMATION OF THE SML CLUSTER OF TSTMS THAT MOVED FROM C INTO E-C WI.
THERE IS ANOTHER BAND OF SHOWERS FARTHER NORTH...BUT STLT SHOWS TOPS
ASSOC WITH THAT FEATURE WARMING. NOW THAT A BIG MCS IS DEVELOPING OVER
IA...THE INFLOW OF MOISTURE AND INSTABILITY INTO THE AREA WL BE LIMITED.
LIKE THE IDEA OF THE GOING FCST OF ENDING PCPN ACRS THE NW PART OF MY
FCST AREA LATER TNGT. THE SITN IS NOT AS CLEAR CUT OVER THE SE PART OF
MY FCST AREA. WL WATCH RADAR AND STLT TRENDS FOR A WHILE BEFORE MAKING
ANY MORE CHANGES TO THE FCST FOR THE SE.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.